Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Lore91

Hydrocortisone/allergy - Advice please

Recommended Posts

Hello everyone :) this isn't neccesarilly acne-related, but id like some advice

 

So to cut a long story short i'm meant to be returning onto a short course of accutane on monday (i finished my first course recently but have had a mild reccurance so am going to go back on for a couple more) which I am very excited about and happy.

 

however - On Sunday I actually flared up in a reallyreally bad rash along the back of my neck. It was INCREDIBLY itchy, I couldn't sleep. My derm said it looked like an allergy and said I wouldn't be able to go on the accutane until it clears. She prescribed me some hydrocortisone and I will be seeing her on monday.

 

I have used the hydrocortisone once every morning and evening as prescribed on  monday, tuesday and wednesday, yet today the rash still remains although the itching has gone almost entirely. Last night when I applied the cream the rash looked the worst it ever had so I decided to not use it today in fear that maybe the cream just isn't working and in fact making it worse.

 

I'm wondering if I should leave the hydrocortisone and just see if it'll dry up and go on its own?  I understand you should only use hydrocortisone for 6-7 days max, so surely after 3 days of treatment it should be looking slightly better and not just as bad/worse?  I'd love to know if anyone here has any experience with hydrocortisone and if this whole getting-worse-and-redder when applied thing is normal and I should carry on?

 

I reallyreally want this gone before monday so I can just finish off this accutane journey :( to top it off, i don't even know what caused it! Possibly it may even be a seb derm flare up the derm said, so I'm at a loss. 

 

Thank you so much anyone who reads this and responds!

Link to comment
Share on other sites

Ugh! Rashes suck :( I don't necessarily think you are allergic to the hydrocortisone, but perhaps one of the ingredients in the cream/ointment itself? Maybe, that would be extremely rare. Try taking a Benadryl and see if that helps. I would continue using it unless you get extremely itchy from it. But again, I suggest trying a Benadryl as well, and washing your sheets/pillow. Perhaps something got on your linens that isn't meant to be there. Best of luck!

Link to comment
Share on other sites

Thanks for the reply!

 

It's so frustrating .. I don't believe I'm allergic to the hydrocortisone, but I do think it doesn't seem to have an effect on my rash :S it has removed the itching but it is still very red. 

 

I'm just upset because i'm due to start accutane on monday and finally kick these back breakouts and face breakouts in the butt .. But my derm said she wouldn't start me if I still have this rash ;/ I'm moving to tokyo in feb as well so if I don't start this short booster-course now, it'll be too late.

 

stressing :(:( there always seems to be something on my skin!

 

i haven't applied any hydrocortisone today.. Going to leave it another day and just see if my body can cure it naturally on it's own!

Edited by Lore91
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×